# SDR 2023FA0000586

- Difficulty date: October 5, 2023
- Submitted: October 5, 2023
- Operation: General aviation
- Aircraft: N5197X
- Make and model: Airtrc AT502B
- Aircraft serial: 502B0571
- Aircraft time: 9,040 hours
- Propeller: Hartzl HCB4TN3
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Bearing
- Part number: B61442
- Condition: Cracked
- Location: Propeller
- Part time: 3,043 hours
- Component: Propeller, Hartzl, HCB4TN3
- Component part number: HCB4TN3
- Stage of operation: UK
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PROP ORIGINALLY REMOVED FOR ISSUES WITH PROP NOT FULLY CYCLING THROUGH ITS FULL RANGE OF MOTION.  HAD ONE BLADE THAT WAS NOT ACTUATING PROPERLY. WAS TAKING LONGER THAN NORMAL TO GO TO FEATHER.  PROP WAS DELIVERED TO NORTHWEST PROPELLER SERVICE FOR OVERHAUL.  BEGAN DISASSEMBLY AND DISCONNECTED LINK ARMS. FOUND BLADE 3 WOULD NOT ROTATE FREELY AND APPEARED TO RATCHET.  THE OTHER 3 BLADES APPEARED TO ROTATE NORMALLY.  WHILE DISASSEMBLING BLADE CLAMPS FOUND 1 A-321 CLAMP SCREW WAS LOSE ON ONE OF THE OTHER CLAMPS AND THE LEADING EDGE SCREW ON BLADE 3 WAS EXCESSIVELY TIGHT.  UPON FURTHER DISASSEMBLY THE FOLLOWING OBSERVATIONS WERE MADE:  BLADE 3 HAS BROKEN BALL BEARING AND BEARING RACE FRACTURED AND IN NUMEROUS PIECES. BLADE CLAMPS SHOW EXTENSIVE DAMAGE.  BLADE 1 HAS BROKEN BALL BEARINGS AND THE RACE WAS CRACKED. BLADE 1 BLADE CLAMPS SHOW DAMAGE BUT  THE OTHER TWO BLADES HAVE SOME DAMAGED AND CRACKED BEARINGS WITH OBVIOUS BRINELLING ON THE BEARING RACES. BLADE 2 AND 4 BLADE CLAMPS DO NOT APPEAR TO HAVE ANY DAMAGE. BLADE 3 HUB ARM IS DAMAGED BEYOND LIMITS AND THE HUB IS SCRAP DUE TO BEARING RETAINER, WHICH APPEARS TO HAVE BEEN SPINNING IN THE CLAMP AS WELL AS DAMAGE FROM THE BROKEN BEARINGS. HARTZELL HAS BEEN NOTIFIED.
